I have a couple of questions about DVT's if anyone could shed some light about this. I have had three Contrasted MRI's ,the first one went off without a hitch. the next two how ever I got a DVT from both. and now a new DVT and never had an MRI done. The first time I got a DVT was during the Contrasted protion during the MRI. the tech was new and attempted to shoot it in the inside elbow area and went through the vein and shot it under the skin when she realized it she called over to the other tech and shot it again at the wrist she also went through the vein and pulled back the needle and raimed the needle into the vein but did shoot some again under the skin. after it was done I had a real bad pain in my wrist and I have had tons of shots,IV's and other stuff done in that area before but never the pain I had from that.I blew it off and went home the next morning I had a big lump in my vein and the vein itself was hard as a rock and now tons of pain. I went to the ER and they did a Ultrasound right away and found a DVT that ran from injection site to injection site. The next one was in the other arm But the doctor told me this MRI was not going to be done with Contrast.. the tech pulled me out of the MRI and just shot me with the contrast solution with out even letting me finnish about the last DVT and that the doc didnt want that done because of the first DVT.She just said that the doc must have changed his mind and put me back in the MRI. the next couple of days I was getting bad pain running up my arm and into my neck and the vein was hard as a rock again so we went to the ER and an ultrasound was done and guess what, a new DVT...Each time I got the DVT's I had to use Lovanox and warfrin and stayed on warfrin for about ssix months. I just thought I had a reaction to the contrast soultion. but this new one is probably the biggest one yet and it started with bad leg pain and I blew it off as a pulled muscle but after a couple of days I couldn't walk on it any more and we went to our GP who had me go to the hospital and told me he will see me later.Had an ultrasound done again and found the DVT. this time the tech ran from the room and told me not to move and brought in a wheel chair and said it was big and looks loose? told me not to walk on it anymore and sent me right back to the GP. I guess he knew what it was right away, Sso now lovonox and warfrin again was told another six months on it again. I was also told by my GP that there isnt a doctor in the world who would give me an mri now. Is that because the warfrin will react to the MRI somehow? or is that because I have a history of DVT's ? or will the contrast solution interact with the warfrin? Or all the above ? I was sent to Heymotolgy lab and they reported that everything is fine and I was with in normal limmits, what ever that means...
DVT is not a contraindication for an MRI though trauma associated with contrast injection would need to be avoided. The haematology would have tested for the bleeding and clotting time which would have been within the range expected.
Hope the information is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.